Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 180, NWS Denver/Boulder, CO

July 7, 2005Logan County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 7, 2005, 4:33 PM MDT for Logan County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2005, 4:33 PM MDT (22:33 UTC)
Expired
Jul 7, 2005, 5:00 PM MDT
In force
27 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Logan County, CO

The radar

The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3448 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:10 PM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 7, 3:10 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
310 PM MDT THU JUL 7 2005

.SHORT TERM...ISOLATED HIGH BASED THUNDERSTORMS HAVE POPPED UP OVER
THE PLAINS WITH GUSTY WINDS BUT NOT MUCH RAIN.  TEMPERATURE-DEW
POINT SPREADS OF 40-50F ARE LEADING TO SOME DRY MICROBURSTS WITH THE
HIGH BASED SHOWERS.  SHOWERS SHOULD BE MOSTLY OVER BY ABOUT 03Z WITH
SKIES BECOMING MOSTLY CLEAR.  TOMORROW SHOULD BE A REPEAT OF THIS
AFTERNOON AS THE STRONG UPPER RIDGE AXIS HOLDS OVER THE STATE.  FLOW
ALOFT WILL ONCE AGAIN BE WEAK...SO NO ORGANIZED THUNDERSTORMS ARE
EXPECTED.  BUT A WELL-MIXED AIRMASS...DRY-ADIABATIC THROUGH 500 MB
AND SOME MID LEVEL MOISTURE WILL COMBINE FOR HIGH BASED SHOWERS AND
MICROBURSTS AT THE SURFACE.  700 MB TEMPERATURES OF 15-18C SHOULD
ONCE AGAIN DRIVE AFTERNOON HIGHS ON THE PLAINS WELL INTO THE 90S.
SUMMER IS DEFINITELY HERE...BUT NO SIGN OF ANY MONSOON YET.

.LONG TERM...FRI NGT-SUN...MDLS MAINTAIN AN ELONGATED UPR RDG FM
THE GRT LAKES TO THE DESERT SW ALG WITH AN UPR TROF OVR THE PAC
NW.  THIS UPR RDG WILL CONT TO KEEP THE AMS RELATIVELY DRY AND
SUBSIDENT OVR THE CNTRL RCKYS.  ETA12 FCST UPR AIR SOUNDINGS SHW
CAPES THE HIEST OVR THE PLAINS BUT WITH QUITE A BIT OF CIN ESPCLY ON
SAT AFTN AND EVE.  FCST CAPES OVR THE MTNS ARE ONLY NEGLIGIBLE.
BOTH ETA AND GFS SHW SUM PCPN ON FRI NGT AND SAT AFTN AND EVE...SO
WILL KEEP ISOLD TSTMS IN FCST.  MDLS SUGGEST A WK SURGE OF HI PRES
OVR THE PLAINS ON SUN WHICH MAY CAP THE AIR MASS ON SUN AFTN AND
EVE...SO WILL ELIMINATE ALL MENTION OF PCPN ON SUN.  WITH ABUNDANT
WRM AIR ALF TEMPS WILL CONT TO BE IN 90S ON THE PLAINS. A WK SURGE
ON THE PLAINS SAT NGT MAY LWR MAX TEMPS A SMIDGEN ON SUN.  WILL MAKE
ONLY SML ADJUSTMENTS TO MOS TEMP GUIDANCE VALUES.

IN EXTENDED PERIOD...MON-THU...MDLS MAINTAIN UPR RDG OVR WRN U.S.
AND CNTRL RCKYS.  WEAK SUBSIDENCE WITH SYS AND RELATIVELY DRY AMS
WILL KEEP CHC OF LATE DAY CONVECTION BLO SEASONAL NORMS...BUT WILL
KEEP 10 PERCENT POPS DURING AFTN AND EVE ON EACH DAY.  TODAYS GFS
RUN DRIVES HURRICANE DENNIS INTO MO RATHER THAN NM LIKE YSTRDYS
RUN.  GFS ALSO SHWS NO HINT OF A MONSOON DEVELOPING.  GFS MOS TEMP
GUIDANCE VALUES ARE ARND SEASONAL NORMS...BUT WRM TEMPS ALF ASSOCD
WITH UPR RDG WILL KEEP MAX TEMPS HIR THAN GUIDANCE INDICATES.

&&

.BOU...NONE.

&&

KDRBY/GARD...WFO BOULDER
Hazardous weather outlook, Jul 7, 11:08 AM MDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1108 AM MDT THU JUL 07 2005

COZ030>051-081200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1108 AM MDT THU JUL 07 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL RIDGE OVER THE STATE TODAY WILL SUPPRESS MOST
SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING.  ONLY
ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE
EARLY EVENING HOURS...MOSTLY OVER THE MOUNTAINS AND FRONT RANGE
FOOTHILLS.  WARM AND DRY AIR AT LOW LEVELS WILL CAUSE THE STORMS TO
BE MOSTLY DRY...WITH GUSTY WINDS AND LIGHTNING BUT LITTLE RAINFALL.
SHOWERS OR THUNDERSTORMS ARE NOT EXPECTED TO DEVELOP OVER THE
EASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/GARD...WFO BOULDER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:14 PM MDTSevere Thunderstorm WarningBOUWashington46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.